News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: ZOLOFT WITHDRAWAL


 Mason4477 - Sun Aug 10, 2008 12:53 pm

I was on 50 mg Zoloft daily paired with 0.25 mg Xanax 3 times daily since March. I had horrible headaches while on Zoloft, so I decided to go off of it. I cut it in half for a week and then cut it in half again for another week. I have not had any Zoloft in 2 days now. I have been SO dizzy. I almost feel like I am in slow motion. Every time I move my eyes I feel like I am in a dream, it is the strangest feeling. Is this normal??
 Dr. E. Seigle - Fri Aug 29, 2008 7:51 pm

Dear mason4477,

I'm assuming that you haven't cut back your xanax (which might cause a severe withdrawal reaction), you are probably having the common SSRI discontinuation syndrome. It sounds like you started to have symptoms when you went from 12.5 mg/d of Zoloft to none, so if you are sure that this is what you want to do, you might consider returning to 12.5 mg/d for two more weeks, and then cutting to 6.25 mg/d for two weeks, and then, if you can get creative or have your pharmacy get creative, cut again to 3.125 mg/d for two weeks before stopping. This ought to be gradual enough. But, please discuss this first with your regular physican. Another approach is to switch to about2.5-5 mg/d of Prozac along with the 12.5 mg/d of the Zoloft, and after three weeks, stop the Zoloft. Finally, after that you can cut from 5 to 2.5 to 1.25 mg/d of the Prozac, taking each dose for a week before cutting it in half, and then you can stop it. Prozac remains in the body, washing out very gradually on its own over about a month's time.

Good luck! -Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here